Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 307, NWS Tulsa, OK

August 7, 20204 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 7, 2020, 6:58 AM CDT for 4 counties in Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2020, 6:58 AM CDT (11:58 UTC)
Expired
Aug 7, 2020, 8:00 AM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 12.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

251 
WUUS54 KTSA 071158
SVRTSA
OKC001-021-041-097-071300-
/O.NEW.KTSA.SV.W.0307.200807T1158Z-200807T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
658 AM CDT Fri Aug 7 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Delaware County in northeastern Oklahoma...
  Northeastern Mayes County in northeastern Oklahoma...
  Northwestern Adair County in northeastern Oklahoma...
  Northeastern Cherokee County in east central Oklahoma...

* Until 800 AM CDT.

* At 658 AM CDT, severe thunderstorms were located along a line
  extending from near Ketchum to 6 miles east of Peggs, moving east
  at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Jay...                            Grove...
  West Siloam Springs...            Langley...
  Colcord...                        Kansas...
  Spavinaw...                       Watts...
  Disney...                         Oaks...
  Honey Creek State Park...         Cherokee State Park...
  Rose...                           Spavinaw State Park...
  Leach...                          Chloeta...
  Scraper...                        Twin Oaks...
  Maysville...                      Lake Eucha State Park...

LAT...LON 3650 9462 3623 9457 3601 9455 3605 9506
      3650 9509 3651 9506 3651 9501 3653 9500
      3667 9467 3667 9462
TIME...MOT...LOC 1158Z 257DEG 14KT 3651 9503 3606 9499 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
883 
WWUS54 KTSA 071231
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
731 AM CDT Fri Aug 7 2020

OKC001-021-041-097-071300-
/O.CON.KTSA.SV.W.0307.000000T0000Z-200807T1300Z/
Delaware OK-Mayes OK-Adair OK-Cherokee OK-
731 AM CDT Fri Aug 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR DELAWARE...NORTHEASTERN MAYES...NORTHWESTERN ADAIR AND
NORTHEASTERN CHEROKEE COUNTIES...

At 731 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Cleora to near Scraper, moving
east at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Jay...                            Grove...
West Siloam Springs...            Langley...
Colcord...                        Kansas...
Spavinaw...                       Watts...
Disney...                         Oaks...
Honey Creek State Park...         Cherokee State Park...
Rose...                           Spavinaw State Park...
Leach...                          Chloeta...
Scraper...                        Twin Oaks...
Maysville...                      Lake Eucha State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3650 9462 3623 9457 3601 9455 3605 9506
      3650 9509 3651 9506 3651 9501 3653 9500
      3667 9467 3667 9462
TIME...MOT...LOC 1231Z 259DEG 11KT 3653 9491 3608 9487 

HAIL...<.75IN
WIND...60MPH
 
$$
924 
WWUS54 KTSA 071248
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
748 AM CDT Fri Aug 7 2020

OKC001-021-041-097-071300-
/O.CON.KTSA.SV.W.0307.000000T0000Z-200807T1300Z/
Delaware OK-Mayes OK-Adair OK-Cherokee OK-
748 AM CDT Fri Aug 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHERN DELAWARE...EAST CENTRAL MAYES...NORTHWESTERN ADAIR AND
NORTHEASTERN CHEROKEE COUNTIES...

At 748 AM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Twin Oaks to near Scraper, moving
southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
West Siloam Springs...            Colcord...
Kansas...                         Watts...
Oaks...                           Leach...
Scraper...                        Twin Oaks...
Rose...                           Ballard...
Lake Eucha State Park...          Natural Falls State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3605 9505 3635 9508 3644 9461 3623 9457
      3601 9455
TIME...MOT...LOC 1248Z 302DEG 12KT 3631 9488 3606 9484 

HAIL...<.75IN
WIND...60MPH
 
$$
937 
WWUS54 KTSA 071259
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
759 AM CDT Fri Aug 7 2020

OKC001-021-041-097-071309-
/O.EXP.KTSA.SV.W.0307.000000T0000Z-200807T1300Z/
Delaware OK-Mayes OK-Adair OK-Cherokee OK-
759 AM CDT Fri Aug 7 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DELAWARE...EAST
CENTRAL MAYES...NORTHWESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES
WILL EXPIRE AT 800 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3605 9505 3635 9508 3644 9461 3623 9457
      3601 9455
TIME...MOT...LOC 1259Z 257DEG 14KT 3632 9484 3607 9480 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:22 AM CDT, 36 minutes earlier.

Area forecast discussion, Aug 7, 6:22 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
622 AM CDT Fri Aug 7 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing convection will continue to produce periodic flight
impacts across E OK / NW AR terminals through the morning hours. A
decrease in coverage is expected by afternoon and largely confined
nearer the NW AR terminals. VFR ceilings will mainly persist
outside of the convection though brief IFR ceilings have been
noted this morning and may briefly spread across terminals. Will
refrain from any fog or lowered ceilings tonight w/ expectation
of sustained winds but this will need to be monitored.

&&

.PREV DISCUSSION... /Issued 249 AM CDT Fri Aug 7 2020/

DISCUSSION...
Scattered thunderstorms have developed this morning across
north-central Oklahoma in a zone of isentropic lift as
a 50kt low level jet noses into that area. Isolated showers
and thunderstorms also continue across eastern Oklahoma
and western Arkansas as well. The activity currently over
north-central Oklahoma will continue to spread to the
southeast through the morning hours with additional
showers and thunderstorms developing across the area as well.
While organized severe weather is not expected with these
storms. The strongest storms will be capable of producing
strong gusty winds and locally heavy rains. This activity
is expected to spread east of the area by early afternoon.

The big story over the weekend will be the return of
the summer heat and humidity with temperatures
expected to top out in the 90s across much of eastern
Oklahoma and western Arkansas. Heat index values will
likely exceed heat advisory criteria (105 degrees0) across
portions of eastern Oklahoma and west-central Arkansas
this weekend and into the early part of next week. The
more summer-like weather will be the result of an
upper level ridge building over the Southern Plains.

The weather pattern will once again become more active
mid to late week as the upper level ridge retrogrades to
the west. This will allow a series of shortwaves to
the affect the area and bring the potential for showers
and storms to the area once again.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  76  97  75 /  70   0   0   0
FSM   86  72  96  74 /  60   0   0   0
MLC   91  76  95  75 /  40   0   0   0
BVO   88  74  95  74 /  70  10   0   0
FYV   83  71  92  73 /  70  10  10   0
BYV   85  70  94  73 /  60  10  10   0
MKO   85  73  94  74 /  70   0   0   0
MIO   86  73  94  74 /  70  10  10   0
F10   89  74  94  74 /  50   0   0   0
HHW   94  74  96  75 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Aug 7, 4:39 AM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 AM CDT Fri Aug 7 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-080945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 AM CDT Fri Aug 7 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...northeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Extreme southeast Oklahoma.
	ONSET...This afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...northeast Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
Scattered to numerous showers and thunderstorms are expected
across eastern Oklahoma and western Arkansas through early
afternoon as warm front pushes north across the region.
Some of the thunderstorms could become strong to marginally
severe with strong gusty winds and hail the concern. Locally
heavy rainfall will also be possible.

This afternoon, Southerly winds will increase across northeast
Oklahoma with gusts to around 30 mph possible. Heat index
values of around 102 degrees will be possible this afternoon
across extreme southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...High Wind Potential...
Dangerous Heat Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Summer time heat and humidity makes a return over the weekend
with high temperatures expected in the 90s across much
of eastern Oklahoma and western Arkansas. Heat index values
this weekend will be around 105 degree across portions of
eastern Oklahoma and west-central Arkansas.

The chances of showers and thunderstorms return next
week as a series of upper level disturbances affect the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 7, 5:42 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
542 AM CDT Fri Aug 7 2020

OKZ057-058-062-063-071115-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
542 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...WESTERN DELAWARE...
WESTERN OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL 615 AM CDT...

At 542 AM CDT, strong thunderstorms were located along a line
extending from 12 miles north of White Oak to 3 miles southwest of
Salina. Movement was northeast at 15 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Vinita...                         Salina...
Afton...                          Langley...
Adair...                          Welch...
Bernice...                        Ketchum...
Spavinaw...                       Bluejacket...
Disney...                         Big Cabin...
Pensacola...                      Hoot Owl...
Cherokee State Park...            Cleora...
Chloeta...                        White Oak...
Spavinaw State Park...            Strang...

This includes Interstate 44 between mile markers 271 and 297.

LAT...LON 3624 9488 3622 9524 3682 9536 3700 9498
      3700 9496
TIME...MOT...LOC 1042Z 228DEG 15KT 3679 9529 3626 9520
Local storm report, Aug 7, 5:49 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 AM CDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 AM     TSTM WND GST     5 S ADAIR               36.36N 95.27W
08/07/2020  M58 MPH          MAYES              OK   MESONET

&&

RJS
Special weather statement, Aug 7, 6:44 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
644 AM CDT Fri Aug 7 2020

OKZ057-058-062-063-068-071230-
Craig OK-Cherokee OK-Delaware OK-Ottawa OK-Mayes OK-
644 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRAIG...WESTERN
DELAWARE...WESTERN OTTAWA...EASTERN MAYES AND NORTHEASTERN CHEROKEE
COUNTIES UNTIL 730 AM CDT...

At 643 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Welch to 3 miles northeast of
Peggs. Movement was east at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Miami...                          Vinita...
Salina...                         Afton...
Langley...                        Kansas...
Welch...                          Bernice...
Ketchum...                        Spavinaw...
Bluejacket...                     Disney...
Oaks...                           Pensacola...
Hoot Owl...                       Cherokee State Park...
Rose...                           Bernice State Park...
Leach...                          Cleora...

This includes Interstate 44 between mile markers 281 and 304.

LAT...LON 3612 9480 3611 9513 3695 9523 3700 9498
      3700 9489
TIME...MOT...LOC 1143Z 234DEG 14KT 3692 9516 3612 9506
Local storm report, Aug 7, 6:55 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 AM CDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     4 S ADAIR               36.38N 95.27W
08/07/2020                   MAYES              OK   EMERGENCY MNGR

            TWO POWER POLES SNAPPED AND TWO POLES LEANING NEAR COUNTY
            ROADS N 435 AND WEST 460.

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:42 AM CDTSpecial Weather StatementTSACraig, Mayes33 min
Aug 7, 5:48 AM CDTSevere Thunderstorm WarningTSACraig, Mayes57 min
Aug 7, 6:03 AM CDTSevere Thunderstorm WarningTSACraig42 min
Aug 7, 6:35 AM CDTAreal Flood AdvisoryTSACraig, Mayes3 hr
Aug 7, 6:44 AM CDTSpecial Weather StatementTSACraig46 min
Aug 7, 7:28 AM CDTSpecial Weather StatementTSAOkfuskee47 min
Aug 7, 7:44 AM CDTSpecial Weather StatementTSAHaskell46 min
Aug 7, 7:59 AM CDTAreal Flood AdvisoryTSACherokee, Delaware, Haskell, Muskogee, Sequoyah3 hr
Aug 7, 8:02 AM CDTSpecial Weather StatementTSAAdair, Cherokee43 min
Aug 7, 8:11 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah49 min
Aug 7, 8:22 AM CDTFlash Flood WarningTSACherokee, Delaware, Mayes3 hr
Aug 7, 8:50 AM CDTFlash Flood WarningTSACherokee, Haskell, Muskogee, Sequoyah3 hr
Aug 7, 8:59 AM CDTSpecial Weather StatementTSASequoyah46 min
Aug 7, 9:43 AM CDTSpecial Weather StatementTSASequoyah32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.